I'm suffering major hair loss. I've been dying my hair for 4 years now, and I'm only 19. What can I do?

Hello. I've been dying my hair for 4 years now. I had beautiful thick and strong hair, but since I started dying it, my hair lost its quality. I've been diagnosed with depression 2 years ago, and after that I noticed that my hair started falling off so much. I made a shampoo for hair loss, and after using it, my problem stopped. I've dyed my hair 3-5 times after it, and there was no problem. But two weeks ago my hair started falling off again every day. Please, give me some advice... Thank you :)

Doctor Answers 3

Hair loss

There are several reasons why hair loss starts to occur. An in-person consultation with an experienced surgeon will give you an accurate assessment of your condition. An evaluation based on pictures of your head from different angles may also be performed in order to provide you with more details.  I recommend the use of Finasteride to prevent future hair loss, particularly if MPB (male patterns baldness) runs in your family.


Istanbul Hair Restoration Surgeon

PRP and Light Based Therapy for Hair Regrowth

Based on years of research and treatments, we have found that Platelet-Rich Plasma (PRP) treatments have yield very positive results in hair regrowth.  It is recommended to do four treatments monthly for best results. In conjunction using a cold laser to bio stimulate the scalp and hair follicles is very beneficial. LaserCap is one of the best on the market right that is FDA cleared for women experiencing hair loss.  There is no downtime with any of the procedures so it is the most recommended therapy and sought out by patients.

David P. Melamed, MD
Los Angeles Dermatologist
5.0 out of 5 stars 3 reviews

Hair loss -- PRP, Progesterone, Viviscal, Rogaine, Finesteride, Spironolactone, follicular unit (FUE) hair transplantation/ARTAS

You can see an endocrinologist to find out if there's a hormonal imbalance that is causing the hair loss. Treatment could include Rogaine, PRP, progesterone, spironolactone. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.